Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 12, NWS Tampa Bay, FL

August 31, 1995Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Aug 31, 1995, 4:29 PM EDT for Pasco County, Florida. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
Aug 31, 1995, 4:29 PM EDT (20:29 UTC)
Expired
Aug 31, 1995, 5:00 PM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 312033
TORTBW
FLC101-FLZ505-312100-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
429 PM EDT THU AUG 31 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL FLORIDA
 
   ...WESTERN PASCO COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS NEAR
 
  ...PASCO COUNTY
 
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NORTH OF NEW PORT RICHEY MOVING NORTH NORTHWEST AT 10 MPH.
PEOPLE IN THE CITIES OF HUDSON AND JASMINE SHOULD ALONG U.S. 19
SHOULD TAKE COVER NOW!
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
THE NATIONAL WEATHER SdERVICE IN RUSKIN REQUESTS THAT SKYWARN
UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT
WEATHER REPORTS TO OUR OFFICE.
 
ZALESKI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 31, 3:01 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 31, 3:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
245 PM EDT THU AUG 31 1995

NGM/ETA IN BETTER AGREEMENT WITH TRACK OF WEAK LOW OFF THE WEST COAST...
EXCEPT FOR AVN. CENTER REMAINS NEARLY STATIONARY THROUGH 24H  THEN GETS
PICKED UP RAPIDLY BY LONG WAVE ACCORDING TO NGM/ETA. AVN KEEPS IT IN SAME
GENERAL AREA. TREND TOWARD NGM ETA SOLUTION BUT A BIT SLOWER. MAX
PRECIPITATION AREAS DICTATED BY ARANGEMENT OF BANDED STRUCTURES. AT
THIS TIME A NEARLY STATIONARY BAND EXTENDS OVER CITRUS AND LEVY COUNTIES.
HAVE KEPT POPS HIGHER THERE TONIGHT.

@1 LEVY CITRUS
@2 HERNANDO SUMTER PASCO PINELLAS HILLSBOROUGH POLK MANATEE
SARASOTA HARDEE DESOTO HIGHLANDS
@3 CHARLOTTE LEE

TPA 77/89 78/90 78 03564

CP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:24 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco51 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.